Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Apr 4, 2021, 11:36 PM CDT for Jo Daviess County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2021, 11:36 PM CDT (04:36 UTC)
- Expired
- Apr 5, 2021, 12:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Quad Cities, IA
County Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2635 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
056 WWUS83 KDVN 050436 SPSDVN Special Weather Statement National Weather Service Quad Cities IA/IL 1136 PM CDT Sun Apr 4 2021 ILC085-177-050515- Jo Daviess-Stephenson- 1136 PM CDT Sun Apr 4 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JO DAVIESS AND SOUTHWESTERN STEPHENSON COUNTIES UNTIL 1215 AM CDT... At 1136 PM CDT, a strong thunderstorm was located over Woodbine, or 15 miles east of Galena, moving east at 25 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Lena, Stockton, Pearl City, Elizabeth, Woodbine, Scales Mound, Schapville, Guilford, Kent, Elizabeth Fairgrounds, Canyon Camp, Willow, Stockton Airport, Galena Territory, Apple Canyon Lake and Rodden. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4234 9040 4249 9033 4238 8976 4222 8981 TIME...MOT...LOC 0436Z 289DEG 23KT 4236 9013 $$ Uttech
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Apr 4, 6:13 PM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Apr 4, 6:13 PM CDT, 5 hours 23 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 613 PM CDT Sun Apr 4 2021 ...AVIATION UPDATE... .SYNOPSIS... Issued at 306 PM CDT Sun Apr 4 2021 Fantastic Easter Sunday with sunny skies and mid afternoon temperatures well into the 70s. The last time we were this warm was 5 months ago in early November. South winds have been gusting up to 30 mph north of I-80. && .SHORT TERM...(This Evening through Monday) ISSUED AT 306 PM CDT Sun Apr 4 2021 Tonight into Monday morning: Warm Air Advection (WAA) kicks in late tonight with an increase in mid level clouds. CAM's develop some showers, mainly in our north, but forecast soundings indicate limited moisture especially in the low levels. This carries into Monday morning so for now I will continue with the idea of small pops, figuring isolated showers. This will be a much warmer night with dewpoints rising to around 50. Lows will bottom out in the lower to mid 50s. Monday afternoon: The WAA pushes off to our northeast so it should be a warm and dry afternoon. Partly to mostly suuny with highs in the mid to upper 70s. South winds will be gusting up to 30 mph, possibly 35 mph in spots. Luckily, moisture values will be higher limiting any grass fire threat. .LONG TERM...(Monday Night through Sunday) ISSUED AT 306 PM CDT Sun Apr 4 2021 Key messages: 1) Potent upper low to bring widespread showers and a few thunderstorms mid week. 2) Warm through mid week then cooler. Details: Tuesday through Thursday: Potent upper low moves out of the central Rockies and then into Iowa. Showers and a few thunderstorms will accompany this system, but instability looks limited due to extensive cloud cover. Therefore, the severe threat looks to remain well to our south. Highs will be in the 70s. Friday through Sunday: Low confidence in synoptic pattern so for now the grids are mainly dry with highs in the 60s and lows in the 40s. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) ISSUED AT 607 PM CDT Sun Apr 4 2021 VFR conditions will prevail through the TAF period. Gusty winds seen today will die off at sunset, leaving us with southerly winds around 5-10 KTs. These will last through the night, starting to gust again tomorrow afternoon. Gusts up to 25 KTs will be possible. Tonight, LLWS conditions will be possible at KCID, which will be southerly around 35 KTs. These conditions will last for a few hours, but aren't expected to be too widespread. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Haase AVIATION...Gunkel
Hazardous weather outlook, Apr 4, 10:11 AM CDT, 13 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 1011 AM CDT Sun Apr 4 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-051515- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1011 AM CDT Sun Apr 4 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Warm temperatures, low relative humidity, and south winds gusting to around 25 mph, will result in a very high risk for grass fires this afternoon north of Interstate 80. Any fire that develops could quickly get out of control. Outdoor burning is strongly discouraged. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Gusty south winds, warm temperatures and low relative humidity will lead to a high grass fire danger on Monday. Isolated non-severe thunderstorms are possible across portions of the Outlook area Monday into Tuesday. A better chance of thunderstorms will exist Wednesday afternoon and Wednesday night. The threat for severe weather with these storms appears low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Haase
In the hours before
Special weather statement, Apr 4, 11:36 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 1136 PM CDT Sun Apr 4 2021 ILC085-177-050515- Jo Daviess-Stephenson- 1136 PM CDT Sun Apr 4 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JO DAVIESS AND SOUTHWESTERN STEPHENSON COUNTIES UNTIL 1215 AM CDT... At 1136 PM CDT, a strong thunderstorm was located over Woodbine, or 15 miles east of Galena, moving east at 25 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Lena, Stockton, Pearl City, Elizabeth, Woodbine, Scales Mound, Schapville, Guilford, Kent, Elizabeth Fairgrounds, Canyon Camp, Willow, Stockton Airport, Galena Territory, Apple Canyon Lake and Rodden. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4234 9040 4249 9033 4238 8976 4222 8981 TIME...MOT...LOC 0436Z 289DEG 23KT 4236 9013 Uttech
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 5:36 AM CDT | Special Weather Statement | DVN | Benton | 24 min |
| Apr 5, 12:26 AM CDT | Special Weather Statement | DVN | Jo Daviess | 34 min |
| Apr 5, 1:11 AM CDT | Special Weather Statement | DVN | Jo Daviess | 34 min |
| Apr 5, 1:54 AM CDT | Special Weather Statement | DVN | Carroll | 36 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.